MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Premature Activation (1484); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inadvertent and partial stent deployment occurred.The target lesion was located in the superficial femoral artery of the right lower extremity.A 6x60x120 epic stent was selected for use.However, when the device was taken out from the protective sleeve, it was noted that the first and second sections of the stent were deployed and could not be reconstrained back into the delivery system.The device was completely removed without any issue.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the stent is partially deployed 1cm from the distal end of the middle sheath.The inner liner is kinked 1.6cm and 3.3cm from the tip.Microscopic examination revealed no additional damages.The lock is still on the rack.Inspection of the remainder of the device presented no damage or irregularities.
 
Event or Problem Description

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10048486
Report Number2134265-2020-06234
Device Sequence Number2916408
Product Code NIO
UDI-Device Identifier08714729805328
UDI-Public08714729805328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0022235174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight50